MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 LORDOTIC ROD-35MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SPINE INC VIPER2 LORDOTIC ROD-35MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186788035
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2019 a revision of a posterior decompression and fusion (l4/5) with verse was performed due a lose screw and pain.The l4 screw on the left had come lose and the l5 locking cap on the right had completely detached from the screw head.There was a lot of metallosis on the right side.The patient was upsized and revised with verse advanced extending up a level to l3.This report is for one viper2 lordosed rod, 5.5mm x 35mm.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d10: device returned.H3, h6: investigation summary background: it was reported that on (b)(6) 2019 a revision of a posterior decompression and fusion (l4/5) with verse was performed due a lose screw and pain.The l4 screw on the left had come lose and the l5 locking cap on the right had completely detached from the screw head.There was a lot of metallosis on the right side.The patient was upsized and revised with verse advanced extending up a level to l3.This complaint involves three (3) devices.Investigation flow: damage.Visual inspection: viper2 lordotic rod-35mm (part# 186788035, lot# tbl2x, qty: 1) and one more similar device with illegible part number and different lot number (tbjcj) were received at us cq.But the allegation was against only one device.Upon visual inspection at cq, it is observed that both the devices were found to be nicked and scratched heavily.One of the devices part number is illegible due to severe scratches on it.These scratches might be due to explantation.Dimensional inspection: dimensional inspection of the received rods was not performed due to post manufacturing damage.Document/ specification review: relevant drawings were reviewed during investigation: no design issues were found which can contribute to this complaint condition.Investigation conclusion: a visual inspection, and document/ specification review were performed as part of this investigation.The complaint can be confirmed as the no set screw was observed to be nicked and scratched heavily.An unintended excessive force might have contributed to the complaint condition.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a review of the device history record.Device history lot a manufacturing related potential cause was not suspected, therefore, per franchise complaint product investigation procedure 100673626 no manufacturing record evaluation is required.H11/g510k: updated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 LORDOTIC ROD-35MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9497382
Report Number1526439-2019-52732
Device Sequence Number19217931
Product Code NKB
UDI-Device Identifier10705034131726
UDI-Public10705034131726
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111136
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number186788035
Device Catalogue Number186788035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date03/18/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;